Live Help


Forum Jump
Post New Thread  Reply
Old 22-03-2009, 05:36 PM   #1
5unflower
 
Join Date: Feb 2009
I am currently:
Is Citalopram addictive?

Hi, does anyone know whether citalopram is addictive? I'm just curious because a couple of times when I've forgotten to take it in the morning I've felt really shaky and tense and then figured out that it's because I've forgotten to take it. I tried coming off of it a few months ago which didn't work, mainly because of bad timing. My fiance figures that anything that makes you feel good must be addictive!
Has anyone else come off it or gone down the doses? How was it?

5unflower is offline   Reply With Quote
3 Hugs Given By :
Old 22-03-2009, 05:38 PM   #2
Katiee
It's full of lonely.
 
Katiee's Avatar
 
Join Date: Feb 2009
Location: England
I am currently:

Heyy,
I know what you mean. When I forgot to take my Citalopram I get loads of anxiety. *HUGS* It's not addictive though. Take care. xo.



<3.


Katiee is offline   Reply With Quote
Old 22-03-2009, 05:50 PM   #3
Oliviaface
 
Oliviaface's Avatar
 
Join Date: Feb 2008

No, citalopram side effects from skipping a dose are nasty.
Just keep your doses well timed and everyday and you should be fine.




Come with me, my love, to the sea, the sea of love.
21st of March 2013



Oliviaface is offline   Reply With Quote
Old 22-03-2009, 06:31 PM   #4
Breeze
dizzy dyke
 
Breeze's Avatar
 
Join Date: Jun 2007
Location: E.Sussex

I never get any problems from skipped/missed doses or when I've stopped cold turkey but I guess it is just me. I don't think it is addictive. It is just the withdrawel effects.



I want to kiss the bottom of the ocean before I burst through its surface into the sunlight, otherwise I will always be wondering about what was left unseen at the bottom


i'm tired of chasing my dreams.
i'm just gonna ask where they're going,
and hook up with them later.

Previously Kelpie

Breeze is offline   Reply With Quote
Old 22-03-2009, 09:37 PM   #5
sherlock holmes
It's just a trick. A magic trick.
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

It's not addictive, no.

If you forget a dose you will go through slight withdrawal but it doesnt mean you are addicted.





I'm laughing, I'm crying, Sherlock is dying.
//
You think, as you walk away from Le Cirque des RÍves and into the creeping dawn, that you felt more awake within the confines of the circus.
You are no longer quite certain which side of the fence is the dream.

Contact the Supporters


sherlock holmes is online now   Reply With Quote
Old 22-03-2009, 10:03 PM   #6
Bitter_Angel
*First Aid Advisor*
 
Bitter_Angel's Avatar
 
Join Date: Dec 2006
Location: Narnia
I am currently:

addiction and withdrawl are differnt things all together. Its not addictive just that your body gets used to the medication being there an dosnt like it when its not there




Eva. Gone, but never forgotten 27.3.10

Bitter_Angel is offline   Reply With Quote
Old 22-03-2009, 10:36 PM   #7
LilyAnnie
 
Join Date: Jan 2009
Location: Cambridge, England
I am currently:

No they're not addictive. It's just that they leave your body quickly so that when you miss a dose the levels in your body drops suddenly which can cause side effects. Try reading this booklet from MIND...it helped me when I wanted to know more about citalopram before I took it...
http://www.mind.org.uk/Information/B...epressants.htm
Hope it helps

LilyAnnie is offline   Reply With Quote
Old 23-03-2009, 10:57 AM   #8
5unflower
 
Join Date: Feb 2009
I am currently:

Thanks everyone, that was helpful. x

5unflower is offline   Reply With Quote
Old 23-03-2009, 11:32 AM   #9
Cpt_Stunning
 
Cpt_Stunning's Avatar
 
Join Date: Oct 2008
Location: Plymouth, SW England
I am currently:
Citlatropram.

I've been on Citlatropram for 2 years, one day I'm going to be on a lower dosage & then stop taking in completely. I'm a bit worried, but there's always advice on how to come off meds completely.

It relaxes me, but I can't take it for life.



I think therefore I ambient.

Cpt_Stunning is offline   Reply With Quote
Old 23-03-2009, 11:48 AM   #10
plastic rose
tough cookie.
 
plastic rose's Avatar
 
Join Date: Oct 2005
Location: London, England
I am currently:

It's not addictive, but you build up a physical tolerance - meaning your brain gets used to the chemical changes the meds cause. This means that they cause withdrawal symptoms if you stop taking them suddenly. SSRI's are particularly bad. Abrupt withdrawal can cause fatigue, headaches, nausea, vomiting, chills, dizziness, shaking or tremors, insomnia, electric-shock like sensations, vertigo, confusion, sometimes suicidal thoughts and "brain shivers". These symptoms are collectively known as SSRI Discontinuation Syndrome. Luckily, those symptoms can usually be mostly avoided by gradually reducing the dose over time, so the body has time to adjust.



sarah
* pm me * chat * supporters * eating disorders info *
* you don't have to "look like" you have an eating disorder to have one. *


plastic rose is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 10:04 PM.

Back to top